Discussions By Condition: Gastrointestinal conditions

gastroparesis and the severe pain

Posted In: Gastrointestinal conditions 2 Replies
  • Posted By: magnolia333
  • August 6, 2010
  • 10:36 PM

was recently diagnosed with gastroparesis after having episodes of vomiting, nausea, early fullness, and horribly upper abdominal pain.

i will be taking medication soon, but i had some questions about the pain that goes along with gastroparesis. Is it normal to have horrible stomach pain - like the worst pain i've ever felt - if i have gastroparesis? and what can i do for it? pain medications only make it worse

a lot of times i'll take maalox before bed but i hate to because i've started taking maalox every single day and that can't be good to do. But i like to take it because I don't want my stomach to hurt so much anymore!!

has anyone else experienced horrible pain with gastroparesis?

Reply Flag this Discussion

2 Replies:

  • has anyone else experienced horrible pain with gastroparesis?I have sever pain when I am sick and throwing up. Its like being stabbed pain and worse than having a baby I HAD ONE NATURALE. and the pain does not subside until i have gone into dry heaves, last week -ER it was so bad and they gave me morphine 4 times... I don't know why this happens.
    Anonymous 42789 Replies
    • November 7, 2010
    • 02:50 PM
    • 0
    Flag this Response
  • My daughter is 10 and HAD been struggling with gastroparesis for about 3 years. We were told that what is happening is that the nerves in her digestive track were messed up. She was almost always in severe pain and had trouble keeping food down. My cousin mentioned that she had nerve damage in her hand due to an inflammatory disease and was prescribed a drug called Gabapentin. I begged our pediatrician to prescribe it. She checked with a specialist and he gave her the dosage info and IT WORKED!!! She is pain-free and can eat ANYTHING normally!!! She takes it daily along with a small dose of Miralax and she is good to go! Look into it! It saved her quality of life! If you've tried it and it didn't work, I would check with the doctor and see if you just need a stronger dose. It takes about 3 weeks to begin being effective and I know that my cousin has had to have her dosage altered a few times. Anyway, look into it!!!
    Anonymous 1 Replies
    • January 13, 2017
    • 04:05 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.